Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Smith theory for$p$-groups
HTML articles powered by AMS MathViewer

by James A. Maiorana PDF
Trans. Amer. Math. Soc. 223 (1976), 253-266 Request permission

Abstract:

When a p-group G acts on a manifold, the behavior of the cohomology of the subgroups of G singles out a special collection of fixed point sets of these subgroups. A bound on the size of the spaces in this collection is derived using equivariant cohomology. For a special class of nonabelian p-groups this bound is strong enough to require that certain fixed point sets must vanish. Application of this bound to a linear representation of G yields a lower bound for the cohomology of G.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57E10
  • Retrieve articles in all journals with MSC: 57E10
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 223 (1976), 253-266
  • MSC: Primary 57E10
  • DOI: https://doi.org/10.1090/S0002-9947-1976-0423387-3
  • MathSciNet review: 0423387